Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 20, 2007, 7:44 PM MDT for Cheyenne County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2007, 7:44 PM MDT (01:44 UTC)
- Expired
- May 20, 2007, 8:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 159 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 210145 SVRCYS NEC033-210215- /O.NEW.KCYS.SV.W.0030.070521T0144Z-070521T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 744 PM MDT SUN MAY 20 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF SIDNEY... * UNTIL 815 PM MDT * AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORENZO...OR ABOUT 7 MILES SOUTH OF SIDNEY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AIRPORT BY 745 PM MDT... SIDNEY BY 800 PM MDT... COLTON AND SUNOL BY 815 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10309 4101 10309 4101 10264 4138 10265 $$ JLH
2 follow-up statements
000 WWUS55 KCYS 210203 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MDT SUN MAY 20 2007 NEC033-210215- /O.CON.KCYS.SV.W.0030.000000T0000Z-070521T0215Z/ CHEYENNE NE- 803 PM MDT SUN MAY 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 800 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SIDNEY AIRPORT...OR ABOUT NEAR SIDNEY...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNSON BY 810 PM MDT... SIDNEY AND COLTON BY 815 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10309 4101 10309 4101 10264 4138 10265 $$ JR
000 WWUS55 KCYS 210217 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 815 PM MDT SUN MAY 20 2007 NEC033-210225- /O.EXP.KCYS.SV.W.0030.000000T0000Z-070521T0215Z/ CHEYENNE NE- 815 PM MDT SUN MAY 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY EXPIRED AT 815 PM MDT... THE THUNDERSTORM WEAKENED AS IT MOVED THROUGH SIDNEY AND IS NOW BELOW SEVERE CRITERIA. BRIEF GUSTY WINDS TO 45 MPH CAN STILL BE EXPECTED OVER EASTERN CHEYENNE COUNTY IN ADVANCE OF THIS STORM ...AND ALSO FROM OTHER WEAK THUNDERSTORMS IN THE SOUTHWEST PART OF CHEYENNE COUNTY UNTIL ABOUT 845 PM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4140 10309 4101 10309 4101 10264 4138 10265 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:31 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 20, 2:31 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT SUN MAY 20 2007 .SHORT TERM...AN EXCITING DAY WITH SEVERE STORMS AND PHONES RINGING OFF-THE-HOOK WITH FUNNEL CLOUD REPORTS...AND EVEN A WELL- DEFINED ROPE FUNNEL WITNESSED BY THE FORECAST STAFF IN CHEYENNE. THIS IS NOT ENDING SOON AS THE ATMOSPHERE REMAINS VERY UNSTABLE AND UPPER ENERGY AHEAD OF THE MAIN TROUGH BEGINS TO SLIDE EASTWARD. THE STORMS SHOULD CALM DOWN IN THE SOUTHERN ZONES AFTER PEAK HEATING...BUT THE NORTHERN ZONES WILL BE MAINTAINED BY THE VORT ENERGY. AFTER A BREAK OVERNIGHT...THINGS SHOULD GET EVEN MORE INTERESTING ON MONDAY AFTERNOON WITH THE MAIN TROUGH ON THE DOORSTEP AND A BROAD REGION OF ASSENT OVER THE FORECAST AREA. CAPE AND SHEAR WILL BE SUFFICIENT FOR SCATTERED CONVECTION WITH A GOOD CHANCE OF A NUMBER OF THEM ACHIEVING SEVERE LIMITS AHEAD OF THE MAIN COLD FRONT. .LONG TERM...APPROACHING ENERGETIC UPPER LOW WAS JUST ENTERING THE PACIFIC NORTHWEST AT MIDDAY. THAT FEATURE WILL MOVE EAST AND ACROSS THE CENTRAL AND NORTHERN ROCKIES AND HIGH PLAINS THROUGH WEDNESDAY. MODELS STILL DIFFER ON TIMING OF THE FEATURE WITH THE GFS NOW ONE OF THE SLOWER MODELS. HOWEVER...THE 12Z GFS IS NOW TRENDING FASTER. FOR THIS PART OF THE FORECAST WILL LEAN TOWARD THE FASTER MOVEMENT OF THE SYNOPTIC FEATURES PER THE NAM...DGEX AND ECMWF. THE ASSOCIATED SURFACE FRONT WILL MOVE SLOWLY ACROSS THE ENTIRE CWA MONDAY NIGHT. ALONG AND AHEAD OF THE FRONT WILL CONTINUE TO BE A GOOD CHANCE OF THUNDERSTORMS...SOME LIKELY PRODUCING SEVERE WEATHER. THEN BEHIND THE FRONT AND AS THE UPPER LEVEL LOW MOVES ACROSS THE REGION...WIDESPREAD SHOWERS WILL BE OVER THE CWA LATER MONDAY NIGHT AND TUESDAY MORNING. AT THIS TIME THE SNOW LEVEL WILL LOWER TO AROUND 7000 FEET BY 12Z TUESDAY. THE SURFACE HIGH BUILDS OVER THE CWA TUESDAY NIGHT AND THE CYCLONIC FLOW ALOFT WEAKENS AND ENDS TUESDAY NIGHT AND WEDNESDAY MORNING. WILL THEREFORE KEEP THE IDEA OF LOWERING POPS OVER THE CWA DURING THOSE TIMES. GOOD COLD AIR ADVECTION WILL OCCUR BEHIND THE COLD FRONT MONDAY NIGHT AND TUESDAY AND WILL DROP TEMPERATURES AT LEAST 20 DEGREES FROM MONDAY TO TUESDAY AND WEDNESDAY. IT WILL ALSO BE WINDY OVER THE EAST PART OF THE CWA LATER MONDAY NIGHT AND FOR MOST OF TUESDAY. NORTHWEST FLOW ALOFT THEN WILL BE OVER THE REGION FOR WEDNESDAY AND THURSDAY WITH MOST MODELS INDICATING A MORE ZONAL FLOW OVER NEXT WEEKEND. THE MEDIUM RANGE MODELS DIFFER ON THE TIMING OF SHORTWAVE TROUGHS BUT FOR NOW WILL FOLLOW THE DGEX WHICH MOVES A SHORTWAVE TROUGH OVER THE CWA THURSDAY AFTERNOON AND EVENING ALONG WITH A COLD FRONT. LOW LEVEL MOISTURE RETURNS OVER THE EAST PART OF THE CWA SATURDAY AND SUNDAY AS SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS. WILL BUMP POPS UP FOR THURSDAY AT THIS TIME AND KEEP LOWER POPS FOR FRIDAY THROUGH NEXT SUNDAY. && .AVIATION...SCT CONVECTION WILL CREATE GUSTY SFC WINDS AND HAIL UNTIL SUNSET. MORE COVERAGE OF STORMS TOMORROW. CIGS WILL REMAIN ABOVE 12000 FEET FOR THE MOST PART. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....WEILAND
Hazardous weather outlook, May 20, 10:15 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 AM MDT SUN MAY 20 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-211100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1015 AM MDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE THE GENERAL THREATS. THUNDERSTORMS MAY APPROACH SEVERE LIMITS LATER TODAY ACROSS CONVERSE AND NIOBRARA COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT STORM SYSTEM WILL APPROACH THE AREA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL BE MORE ORGANIZED ON MONDAY. A FEW THUNDERSTORMS MAY BECOME SEVERE MONDAY AFTERNOON CONTAINING WINDS IN EXCESS OF 58 MPH AND HAIL IN EXCESS OF THREE QUARTERS OF AN INCH IN DIAMETER. A MUCH COOLER AND SHOWERY DAY CAN BE EXPECTED ON TUESDAY. TEMPERATURES ABOVE 6500 FEET WILL APPROACH FREEZING BY WEDNESDAY MORNING. ALSO...AREAS ABOVE 7500 FEET MAY RECEIVE 1 TO 2 INCHES OF SNOW LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-211100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1015 AM MDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE THE GENERAL THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT STORM SYSTEM WILL APPROACH THE AREA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL BE MORE ORGANIZED ON MONDAY. SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE A POSSIBILITY ON MONDAY. A MUCH COOLER AND SHOWERY DAY CAN BE EXPECTED ON TUESDAY. NEAR FREEZING OR FREEZING TEMPERATURES ARE ANTICIPATED FOR TUESDAY NIGHT. ALSO...AREAS ABOVE 7500 FEET MAY RECEIVE 1 TO 2 INCHES OF SNOW LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 20, 2:23 PM MDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT SUN MAY 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 8 S CHEYENNE 41.03N 104.79W
05/20/2007 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0145 PM HAIL 8 S CHEYENNE 41.03N 104.79W
05/20/2007 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0145 PM HAIL 8 S CHEYENNE 41.03N 104.79W
05/20/2007 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
ASOWKOLocal storm report, May 20, 2:23 PM MDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT SUN MAY 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 8 S CHEYENNE 41.03N 104.79W
05/20/2007 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
ASOWKONearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.